U.S. doctors online nowAsk doctors free
A 30-year-old male asked:

Can a decongestant like mucinex (guaifenesin) and a steroid nasal spray like fluticasone taken too much over time cause loss of smell and taste?

1 doctor answer1 doctor weighed in
Dr. Nestor Del rosario
Addiction Medicine 34 years experience
Mucinex (guaifenesin): Is not a nasal decongestant. It is same as Guaifenesin or plain Robitussin which is a mucolytic or expectorant. Chronic nasal congestion can make you lose sense of taste and smell, and likely not the medicines.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 12, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.